MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 1898200T
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deice is overheating.There is no known patient impact.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the m4 handpiece was getting hot.There was no patient impact.
 
Additional Manufacturer Narrative
Correction: h6: previously applied code of fdc d11 is no longer applicable and has been updated.Correction: b5: event description has been updated.Correction: additional code of imf f24 is no longer applicable and has been updated.Device return was requested.However, the device was not returned therefore, device analysis was not able to be performed.There was no indication that the event was related to a potential manufacturing issue.Therefore, no device history record (dhr) review was performed.Customer was contacted for additional information to identify the root cause but there was no response received.Hence, identified the suspected likely cause of the event could be anticipated use characteristics.The device has been used for more than a year with no repair.Ifu or product experience suggests that the behavior is typical for the given the circumstances, or the failure occurred over a period of time.There could be a failure or worn out of any components which could have caused the reported issue.Worn or failure any component can lead to overhearing for the handpiece when operated.The complaint investigation determined that this event had foreseen risk and is included in monitoring, and therefore no further action was required.Common sequences of events and contributing factors that can lead to this event are documented in the risk management file.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20078565
Report Number1045254-2024-01358
Device Sequence Number7736602
Product Code ERL
UDI-Device Identifier00885074080932
UDI-Public00885074080932
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898200T
Device Catalogue Number1898200T
Device Lot Number206766974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer11/09/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/11/2024
Date Device Manufactured03/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown